MAUDE Adverse Event Report: CONMED LARGO 4.5MM POPLOK SUTURE ANCHOR; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

CONMED LARGO 4.5MM POPLOK SUTURE ANCHOR; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number CKP-4500
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The distributor reported on behalf of the customer that the device, ckp-4500, 4.5mm poplok suture anchor was being used on (b)(6) 2022 during a cruciate ligament reconstruction procedure and ¿when inserting the implant into the hole, it fragments.¿.There was no impact or injury to the patient.The procedure was completed with an alternate same device and there was a 5 minute delay to the procedure.Further assessment found, ¿no fragments remained at the surgical site¿.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Reported event is confirmed.Visual examination of the returned used device, item ckp-4500, found anchor implant broken and still attached to the shaft, the shaft driver damage (bent), due to excessive force, device trigger was not pressed in.Implant was returned broken.Visual evaluation was performed.Excessive twisting forces may have attributed to this failure.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.(b)(4).Per the instructions for use, the user is advised the following: avoid lateral loading while inserting the poplok knotless suture anchor.Maintain proper alignment during insertion of the anchor and disengagement of the driver.Preoperative and operating procedures, including knowledge of surgical techniques and proper selection and placement of the implant are important considerations in the successful utilization of this device.Surgeon much choose proper implant size based on specific procedure and patient history.Proper orientation and alignment of instruments is important during implantation of the poplok knotless suture anchor to minimize possible breakage of the anchor.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The distributor reported on behalf of the customer that the device, ckp-4500, 4.5mm poplok suture anchor was being used on (b)(6) 2022 during a cruciate ligament reconstruction procedure and "when inserting the implant into the hole, it fragments".There was no impact or injury to the patient.The procedure was completed with an alternate same device and there was a 5 minute delay to the procedure.Further assessment found, "no fragments remained at the surgical site".This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
4.5MM POPLOK SUTURE ANCHOR
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key13496858
Report Number1017294-2022-00020
Device Sequence Number3867609
Product Code MBI
UDI-Device Identifier10845854014103
UDI-Public(01)10845854014103(17)260916(10)1194498
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K091549
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/16/2026
Device Catalogue NumberCKP-4500
Device Lot Number1194498
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2022
Supplement Date Received by Manufacturer03/11/2022
Initial Report FDA Received Date02/09/2022
Supplement Report FDA Received Date03/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexFemale
Patient EthnicityNon Hispanic